Has anyone experienced testicular atrophy from taking DHEA? The 'boys' are looking a little small lately, and Im beginning to wonder.. before you laugh, I just did a net search, and according to a doctor who answered a similar question, its not at all impossible that this could occur. I just dont know how common it is.
"DHEA is secreted by the adrenal glands, and is the precursor for the synthesis of over 50 additional hormones, including estrogen and testosterone. DHEA has also been shown to stimulate the production of insulin growth factor-1 (IGF-1), a hormone which stimulates anabolic metabolism, accelerates muscle growth, improves insulin sensitivity, and enhances energy production.
Since it is a precursor to testosterone, it can be expceted that that it can lead to the side effects of increased testosterone.
If you are considering taking DHEA, you may want to consider obtaining serial total testosterone levels to ensure you are not experiencing any untoward side effects.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Thread: Testicular atrophy from DHEA?